Psycho-Babble Medication | about biological treatments | Framed
This thread | Show all | Post follow-up | Start new thread | List of forums | Search | FAQ

Re: changing clinics - adding lithium or dangerous? Phillipa

Posted by Amelia_in_StPaul on June 21, 2009, at 20:45:07

In reply to Re: changing clinics - adding lithium or dangerous?, posted by Phillipa on June 21, 2009, at 20:22:19

oh good, good to know. I was afraid it was dangerous too.

> Jeroen you asked for research here's some but taccycardia isn't dangerous in a healthy young male and is desirable during excercise to strenthen the hear. Phillipa
>
> What is Tachycardia?
>
>
> Ads by Google
> Blood Pressure Above 160?If BP Meds Not Working, Explore New Investigational Device in Trialwww.BloodPressureTrial.com
> Defibrillator SuperstoreWorld's largest and most trusted defibrillator source. Lowest price!www.AEDSuperstore.com
> Info on Heart RateExperts Like the Mayo Clinic Offer The Answers You Seek on Bing www.Bing.com
> Atrial FibrillationThe Facts You Need About AFib Johns Hopkins Guide - Yours Freewww.JohnsHopkinsHealthAlerts.com
>
> An unusually fast beating of the heart is called tachycardia. Medical professionals diagnosing a patient with tachycardia may say that the patient is "tachy." Normal heart rate for an adult is between 60 and 100 beats per minute. If the heart rate climbs above 100 beats per minute, the patient is said to be experiencing tachycardia.
>
> Tachycardia is simply the unusually fast beating of the heart. It is not always life threatening, but it can lead to serious and life threatening conditions. The two main categories of tachycardia are ventricular tachycardia and supraventricular tachycardia, referring to the area of the heart where the problem occurs.
>
> If the rapid heartbeat occurs in the ventricles, it is called ventricular tachycardia, or V-Tach. Ventricular tachycardia can lead to ventricular fibrillation, a condition in which the ventricles beat so rapidly that they do not effectively pump blood. A patient in ventricular fibrillation can be shocked with a defibrillator in an effort to restore normal heart rhythm. This electrical shock is intended to restore the heart's normal beat pattern.
>
> If the tachycardia effects start in the upper part of the heart, above the ventricles, the condition is called supraventricular tachycardia. Also referred to as SVT, supraventricular tachycardia is the more common variety, and isn't generally considered dangerous as long as it lasts for only a few seconds. If supraventricular tachycardia lasts for an extended period of time, or occurs frequently, it may indicate a serious problem, and the sufferer should seek medical treatment.
>
> Tachycardia can have many causes, including medications, low blood pressure, a quick change in position from reclining to upright, or damage or disease of the heart or lungs. Treatment often begins by looking for the underlying cause of the tachycardia and treating that problem. This treatment often takes care of the tachycardia as well as the cause.
>
> If the tachycardia continues, treatment can include medication to correct the rapid heart beat. In more severe cases, a device called an implantable cardioverter defibrillator is used. The implantable cardioverter defibrillator helps a patient with frequent tachycardia by monitoring the heart rate, and applying an electrical shock when necessary to keep the patient's heart beating normally
>
>


Share
Tweet  

Thread

 

Post a new follow-up

Your message only Include above post


Notify the administrators

They will then review this post with the posting guidelines in mind.

To contact them about something other than this post, please use this form instead.

 

Start a new thread

 
Google
dr-bob.org www
Search options and examples
[amazon] for
in

This thread | Show all | Post follow-up | Start new thread | FAQ
Psycho-Babble Medication | Framed

poster:Amelia_in_StPaul thread:902421
URL: http://www.dr-bob.org/babble/20090620/msgs/902513.html